MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1A435
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Swelling/ Edema (4577)
Date of Event 05/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a laparoscopic total hysterectomy on an unknown date and a barbed suture was used to close the vaginal cuff.Post-op, the patient developed severe stomach bloating.Ct scan done shown small bowel strangulation occurred.The patient had to be warded for one week more and treated with medication.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure date of index surgical procedure? what was the vaginal cuff tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? onset date of the severe bloating? please clarify that is meant by ¿small bowel strangulation¿? please provide details.Was there an operation or surgical intervention required for the ¿small bowel strangulation¿? does the surgeon believe the stratafix symmetric suture contributed to the ¿small bowel strangulation¿? if yes, please explain.Please describe any medical/surgical intervention required for this suture event including dates and results.What medication was the prescribed for the patient? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 g/m.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: (b)(6) 2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested but unavailable: please provide the patient's demographic information including age, weight, bmi at the time of index procedure date of index surgical procedure? what was the vaginal cuff tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? onset date of the severe bloating? please clarify that is meant by ¿small bowel strangulation?¿ please provide details.Was there an operation or surgical intervention required for the ¿small bowel strangulation?¿ does the surgeon believe the stratafix symmetric suture contributed to the ¿small bowel strangulation?¿ if yes, please explain.Please describe any medical/surgical intervention required for this suture event including dates and results.What medication was the prescribed for the patient? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.Trade name irgacare®.Active ingredient(s) triclosan.Dosage form suture/solid/parenteral.Strength = 2360 g/m.

Brand Name
STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key14956659
Report Number2210968-2022-05268
Device Sequence Number6896363
Product Code NEW
UDI-Device Identifier10705031245211
UDI-Public10705031245211
Combination Product (Y/N)Y
Initial Reporter CountryMY
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberSXPP1A435
Device Catalogue NumberSXPP1A435
Device Lot NumberRPMDTA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale